Can you develop spider veins from taking birth control pills?
Does birth control medication increase your risk of developing spider veins and other blood splotches? I noticed red and blue blood vessels on my thighs since I got started on the pill, and I thought there might be a connection between those two. I'd use another form of protection if this is the case. I wish that they warned us about this type of problem!
There have been some instances where women have developed spider veins from taking birth control pills, myself included. This is because spider veins have been linked to the hormones progesterone and estrogen, which just so happen to be the same hormones that your body produces during pregnancy. Birth control pills essentially tricks the female body into thinking that it’s pregnant, so it’s safe to say that the hormones have an impact. Spider veins are really common for pregnant women to develop towards the end of their pregnancy. The ones that are on my calves developed during my last trimester with my second pregnancy.
I recently found out that my birth control was causing me to have spider veins. It's so funny that it's not really mentioned as a side effect... Obviously, spider veins can mean that you have some serious health issue but most of the time it's just a cosmetic issue.
I have quite a few spider veins now but I stopped taking my birth control about 6 months ago and I have stopped getting new ones. Apparently, because birth control is basically just introducing more hormones into your body it makes your body create more spider veins. It's something that happens to a lot of pregnant women as well. If they really bother you, you should probably consider another birth control method.
I asked the same question when I started getting spider veins at 22. I had just started taking birth control on a regular basis and was horrified to find out that I was developing spider veins behind my knees. What my doctor told me was that research shows that birth control does not directly cause spider veins but that it does contribute to spider veins forming in your body.
From what I understand, it's because birth control pills work by adding more hormones into your system and hormones are a big cause of spider veins. So, I guess a little yes and a little no. If you think that the two are linked and want to try a different birth control method that might have a different effect on your veins, you should definitely talk with your doctor first.